Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Jordan's theorem for solvable groups

Author: Larry Dornhoff
Journal: Proc. Amer. Math. Soc. 24 (1970), 533-537
MSC: Primary 20.40
MathSciNet review: 0255680
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every finite solvable group of $ n \times n$ matrices over the complex numbers has a normal abelian subgroup of index $ \leqq {2^{4n/3 - 1}}{3^{10n/9 - 1/3}}$. For infinitely many $ n$, this bound is best possible.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20.40

Retrieve articles in all journals with MSC: 20.40

Additional Information

PII: S 0002-9939(1970)0255680-1
Keywords: Jordan's theorem, abelian normal subgroup, finite solvable group, solvable linear group, Fitting subgroup, primitive linear group
Article copyright: © Copyright 1970 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia